Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 102, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 20, 2014, 2:40 PM EDT for Rockingham County, North Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2014, 2:40 PM EDT (18:40 UTC)
- Expired
- Jun 20, 2014, 3:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Rockingham County, NC
The radar
The Roanoke radar (KFCX), 83 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 2:46 PM EDT | HAIL 0.5 | 2 N Madison, NC | DIME SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
734
WUUS51 KRNK 201840
SVRRNK
NCC157-201915-
/O.NEW.KRNK.SV.W.0102.140620T1840Z-140620T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
240 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 315 PM EDT
* AT 240 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MADISON...
MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...
WENTWORTH...
MAYODAN...
MADISON...
AND STONEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3625 7980 3626 7999 3629 8004 3637 8003
3648 8003 3649 8002 3645 7965 3625 7975
TIME...MOT...LOC 1840Z 296DEG 12KT 3638 7999
HAIL...<.75IN
WIND...60MPH
$$
MBS1 follow-up statement
701
WWUS51 KRNK 201857
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT FRI JUN 20 2014
NCC157-201915-
/O.CON.KRNK.SV.W.0102.000000T0000Z-140620T1915Z/
ROCKINGHAM NC-
257 PM EDT FRI JUN 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR
SOUTHWESTERN ROCKINGHAM COUNTY...
AT 256 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
INTELLIGENCE...MOVING SOUTHEAST AT 15 MPH. QUARTER SIZE HAIL WAS
REPORTED WITH THIS STORM JUST WEST OF MAYODAN.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...
WENTWORTH...
MAYODAN...
MADISON...
AND STONEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3625 7980 3626 7999 3632 8000 3637 8003
3645 7997 3646 7994 3645 7965 3625 7975
TIME...MOT...LOC 1856Z 296DEG 12KT 3636 7993
HAIL...1.00IN
WIND...60MPH
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:16 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 20, 1:16 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 116 PM EDT FRI JUN 20 2014 .SYNOPSIS... A WARM FRONT TRAILED FROM THE OHIO VALLEY DOWN ACROSS THE NEW RIVER VALLEY EARLY THIS AFTERNOON. THIS FRONT WILL LIFT NORTHEAST OF THE AREA THIS AFTERNOON. LOW PRESSURE WILL MOVE ALONG THIS FRONT...THROUGH THE OHIO VALLEY TONIGHT...THEN INTO VIRGINIA ON SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 115 PM EDT FRIDAY... A WARM FRONT REMAINS OVER THE FORECAST AREA AND WILL TRACK SLOWLY TO THE NORTHEAST THIS AFTERNOON. THIS WARM FRONT IS ORIENTED FROM NW TO SE AND IS PRODUCING SCATTERED SHOWERS ACROSS THE MOUNTAINS EARLY THIS AFTERNOON. THESE STORMS WILL CONTINUE TO TRACK NW TO SE THROUGH THE EARLY EVENING. AS THE WARM FRONT SHIFTS NORTH...SCATTERED SHOWER ACTIVITY WILL ALSO ADVANCE NORTH ACROSS THE ENTIRE AREA. MODEST CAPE VALUES ARE CURRENTLY BEING HELD DOWN BY CLOUD COVER. THIS CLOUD COVER WILL THIN OUT THROUGH THE DAY...WHICH WILL THEN INCREASE INSTABILITIES AS HEATING IS MAXIMIZED. VERTICAL SHEAR IS MARGINAL BUT INSTABILITIES WILL BE ENOUGH TO PRODUCE A FEW STRONG TO SEVERE MULTICELLAR STORMS THIS AFTERNOON AND INTO THIS EVENING. CONVECTION WILL FADE SOME WITH LOSE OF HEATING BUT ONLY TO GIVE WAY TO A MESOSCALE SYSTEM ENTERING THE AREA FROM THE OHIO VALLEY LATER TONIGHT. SPC HAS UPGRADED THE SOUTHERN OHIO VALLEY TO A SLIGHT RISK. EXPECT THIS SLIGHT RISK TO MOVE EASTWARD AS THE MCS CONTINUES TO STRENGTHEN AND SHOWS IT TRUE PATH. AS OF 400 AM EDT FRIDAY... WARM FRONT...MAINLY INDICATED AROUND 850 MB...ACROSS THE OHIO VALLEY WILL BRING SOME WARM AIR ADVECTION AND KEEP DEEPER MOISTURE IN THE AREA TODAY. AGAIN EXPECTING SCATTERED THUNDERSTORMS THIS AFTERNOON. SIMILAR TO THURSDAY...HIGH CLOUDS WILL CUT BACK ON HEATING IN THE MORNING AND THEREFORE THE AMOUNT OF INSTABILITY IN THE AFTERNOON. STILL ENOUGH CAPE...FORECAST TO BE AROUND 1500 J/KG...FOR A THREAT OF STRONGER THUNDERSTORMS BEFORE 00Z/8PM. HRRR BRINGS PRECIPITATION IN TO THE FORECAST AROUND 17Z/1PM. MODELS HAVE BEEN TRENDED COOLER WITH MAXIMUM TEMPERATURES FOR TODAY. HIGH WILL DEPEND ON HOW MUCH HIGH CLOUDS FROM THIS MORNING CAN ERODE BEFORE THUNDERSTORMS DEVELOP. SHORT WAVE OVER ILLINOIS AND INDIANA WILL MOVE SOUTHEAST...REACHING WESTERN PARTS OF THE FORECAST AREA JUST AFTER 00Z AND SLOWLY MOVING ACROSS THE COUNTY WARNING AREA OVERNIGHT. HAVE INCREASED PROBABILITY OF PRECIPITATION TONIGHT WITH HIGHEST PROBABILITY AFTER MIDNIGHT. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... AS OF 320 AM EDT FRIDAY... LOW PRESSURE WILL TRACK SOUTHEAST FROM NORTHERN WEST VIRGINIA SATURDAY MORNING AND REACHES EASTERN VIRGINIA BY SATURDAY AFTERNOON. THE NAM...GFS AND ECMWF SUPPORT GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS SATURDAY AS DISTURBANCE TRACKS EASTWARD ALONG THE THETA-E BOUNDARY. INCREASED POPS FOR SATURDAY ESPECIALLY SATURDAY MORNING. SPC SWODY2 HAS PLACED THE SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE CENTRAL PLAINS WITH A SEE TEXT IN EASTERN CAROLINAS. WITH ADDITIONAL CLOUD COVER AND PRECIPITATION SATURDAY...LOWERED HIGH TEMPERATURES WITH READINGS FROM THE UPPER 70S IN THE MOUNTAINS TO UPPER 80S IN THE PIEDMONT. AFTER THE DISTURBANCE EXITS THE AREA SATURDAY EVENING...A SLIGHT COOLER AND DRY AIRMASS WILL TEMPORARY BUILD OVER THE REGION SATURDAY NIGHT. LOW TEMPERATURES SATURDAY NIGHT WILL RANGE FROM AROUND 60 DEGREES IN THE WEST TO THE MID 60S IN THE EAST. SFC HIGH PRESSURE PROGGED TO BE CENTERED EAST SOUTHEAST OF NEW ENGLAND ON SUNDAY...AND SLOWLY BUILDS SOUTHWARD. DECREASED POPS FOR SUNDAY AS A NORTHERLY FLOW AND LESS INSTABILITIES SHOULD LEAD TO LESS CONVECTION. WITH CAUTION...HELD ON TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE GFS WAS MORE ROBUST WITH CONVECTION COMPARED TO ECMWF AND NAM FOR SUNDAY. WENT WITH HIGH TEMPERATURES SUNDAY FROM THE UPPER 70S IN THE MOUNTAINS TO THE MID 80S IN THE PIEDMONT. SOUTHEASTERLY FLOW OVERNIGHT SUNDAY MAY KEEP A FEW SHOWERS ONGOING INTO EARLY MONDAY MORNING. THE BEST CHANCE FOR SHOWERS SUNDAY NIGHT WILL OCCUR ALONG THE SOUTHERN BLUE RIDGE MOUNTAINS. LOWS SUNDAY NIGHT WILL GENERALLY BE IN THE 60S. LEANED TOWARDS HPCGUIDE FOR MONDAY WITH PULSE STORM AND THE PRIMARY FOCUS FOR CONVECTION ACROSS THE MOUNTAINS. TAPER OFF SCATTERED STORMS TO ISOLATED SHOWERS MONDAY NIGHT. && .LONG TERM /TUESDAY THROUGH THURSDAY/... AS OF 300 PM EDT THURSDAY... TUESDAY COULD BE A MIX OF CONVECTION FROM PULSE STORMS IN THE EARLY AFTERNOON TRANSITIONING TO PREFRONTAL CONVECTION IN THE EARLY EVENING THROUGH THE EARLY MORNING HOURS. ON WEDNESDAY...A COLD FRONT WILL SLIDE ACROSS THE REGION WITH THE BEST AREAL COVERAGE OF THE STRONGER STORMS BEING ACROSS THE PIEDMONT. THE COLD FRONT MAY WASHOUT OR STALL WITH THE DEW POINT FRONT HANGING BACK ACROSS THE OHIO VALLEY. UNDER HEATING...SCATTERED CONVECTION MAY FIRE AGAIN ACROSS THE AREA THURSDAY ESPECIALLY ALONG AND SOUTH OF THE VA/NC BORDER. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... AS OF 115 PM EDT FRIDAY... PATCHES MVFR CLOUDS WILL LIFT EARLY THIS AFTERNOON AS A WARM FRONT MOVES NORTH OF THE FORECAST AREA. ENOUGH HEATING AND DECENT INSTABILITY FOR SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGH THE AFTERNOON. SLOW MOVING NW TO SE TRACKING STORMS EXPECTED AT BLF/LWB BETWEEN 19Z/2P-02Z/10. HIT AND MISS THUNDERSTORMS EXPECTED ACROSS THE AREA WHILE CONFIDENCE FOR A STORM TO BE IN THE VICINITY OF KROA/KBCB/KLYH/KDAN AT A GIVEN TIME IS VERY LOW. A STRONGER SHORT WAVE WILL REACH THE FORECAST AREA TONIGHT. HAVE KEPT CEILINGS VFR AT KROA/KBCB/KLYH AND KDAN WITH SHOWERS...MAINLY AFTER 05Z/1AM SATURDAY. MODERATE CONFIDENCE OF MVFR CEILINGS FOR KLWB/KBLF WITH A PROLONGED PERIOD OF SHOWERS AND EMBEDDED THUNDERSTORMS OVERNIGHT. EXTENDED AVIATION DISCUSSION... A WEAK FLOW PATTERN HOLDING OVER THE WEEKEND WILL KEEP THE STORM CHANCES EACH AFTERNOON THROUGH EARLY EVENING SAT/SUN BUT COVERAGE FOR NOW LOOKS A BIT LESS EACH DAY BEHIND THE PASSING IMPULSE FROM SATURDAY MORNING. DEEPER MOISTURE LOOKS TO RETURN NORTH BY EARLY NEXT WEEK WITH BETTER COVERAGE OF AFTERNOON/EVENING STORMS ON MONDAY. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE AFTERNOON CONVECTION REDEVELOPS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/RCS SHORT TERM...KK LONG TERM...RCS AVIATION...RCS
Hazardous weather outlook, Jun 20, 11:11 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1111 AM EDT FRI JUN 20 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-211515- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 1111 AM EDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORM ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Special weather statement, Jun 20, 1:36 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 136 PM EDT FRI JUN 20 2014 NCZ003-004-201800- SURRY NC-STOKES NC- 136 PM EDT FRI JUN 20 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... EAST CENTRAL SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA... WEST CENTRAL STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 200 PM EDT * AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOODVILLE...MOVING TO THE SOUTHEAST AT 10 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PILOT MOUNTAIN... WESTFIELD... AND WOODVILLE. LAT...LON 3648 8059 3652 8049 3637 8033 3634 8052 TIME...MOT...LOC 1734Z 328DEG 9KT 3646 8051 RS
Special weather statement, Jun 20, 1:38 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 138 PM EDT FRI JUN 20 2014 VAZ044-201815- PITTSYLVANIA VA- 138 PM EDT FRI JUN 20 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 215 PM EDT * AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CALLANDS...MOVING TO THE SOUTHEAST AT 15 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CALLANDS... DRY FORK... AND SWANSONVILLE. LAT...LON 3680 7965 3688 7963 3673 7934 3665 7953 TIME...MOT...LOC 1734Z 305DEG 14KT 3680 7959 RS
Special weather statement, Jun 20, 2:01 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 201 PM EDT FRI JUN 20 2014 VAZ044-201830- PITTSYLVANIA VA- 201 PM EDT FRI JUN 20 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 230 PM EDT * AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CALLANDS...MOVING TO THE SOUTHEAST AT 10 MPH. * PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CALLANDS... DRY FORK... AND SWANSONVILLE. LAT...LON 3679 7964 3684 7956 3673 7934 3665 7953 TIME...MOT...LOC 1800Z 309DEG 9KT 3678 7954 RS
Special weather statement, Jun 20, 2:06 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
206 PM EDT FRI JUN 20 2014
NCZ004-201830-
STOKES NC-
206 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 230 PM EDT
* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR DILLARD...MOVING TO THE
SOUTHEAST AT 10 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
WALNUT COVE...
PINE HALL...
AND DILLARD.
LAT...LON 3642 8021 3645 8010 3639 8003 3626 8004
3626 8012
TIME...MOT...LOC 1804Z 331DEG 23KT 3641 8014
RSSpecial weather statement, Jun 20, 2:07 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
207 PM EDT FRI JUN 20 2014
NCZ004-005-201830-
ROCKINGHAM NC-STOKES NC-
207 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 230 PM EDT
* AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DILLARD...MOVING TO THE EAST AT 20 MPH.
* HEAVY DOWNPOURS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
MADISON...
STONEVILLE...
DANBURY...
BETHANY...
AND MAYODAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3626 7995 3633 8023 3647 8020 3650 7980
3625 7986
TIME...MOT...LOC 1804Z 279DEG 17KT 3641 8013
MBSSpecial weather statement, Jun 20, 2:33 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EDT FRI JUN 20 2014
NCZ005-006-VAZ043-044-201915-
ROCKINGHAM NC-CASWELL NC-HENRY VA-PITTSYLVANIA VA-
233 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 315 PM EDT
* AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A CLUSTER OF THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEAR DANVILLE CITY TO NEAR AXTON...MOVING TO THE SOUTHEAST AT 10
MPH.
* VERY HEAVY RAIN AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...
MAYFIELD...
BLAIRS...
DANVILLE CITY...
AND AXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3642 7967 3667 7975 3672 7930 3656 7921
3655 7922 3654 7920 3645 7915
TIME...MOT...LOC 1830Z 335DEG 9KT 3656 7943 3666 7967
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:36 PM EDT | Special Weather Statement | RNK | Stokes | 24 min |
| Jun 20, 2:06 PM EDT | Special Weather Statement | RNK | Stokes | 24 min |
| Jun 20, 2:07 PM EDT | Special Weather Statement | RNK | Rockingham | 23 min |
| Jun 20, 2:53 PM EDT | Special Weather Statement | RNK | Rockingham | 67 min |
| Jun 20, 3:01 PM EDT | Areal Flood Advisory | RNK | Caswell | 119 min |
| Jun 20, 3:10 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 35 min |
| Jun 20, 3:14 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 46 min |
| Jun 20, 3:43 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 32 min |
| Jun 20, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Caswell | 31 min |
| Jun 20, 4:40 PM EDT | Special Weather Statement | RNK | Stokes | 65 min |
| Jun 20, 6:11 PM EDT | Special Weather Statement | RNK | Ashe, Watauga | 64 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.